Generic name: ibuprofen
Name of the brand: Advil and Junior Strength Advil
Class of drug: Nonsteroidal anti-inflammatory medications
What is Advil?
Advil ( ibuprofen) is a nonsteroidal anti-inflammatory medication (NSAID). Ibuprofen reduces hormones that trigger pain and inflammation within the body.
Advil is a medication used to lower the fever and ease inflammation or pain that is due to a variety of conditions like migraine, toothache, back pain, menstrual cramps, or minor injuries.
Advil is a medication used by children and adults who have reached the age of 2 old. Children younger than 2 years old consult with a doctor.¶
Don’t exceed the recommended dosage. A high dose of ibuprofen can cause harm to your stomach and the intestines. Use only the minimum amount of medication you require to relieve the swelling, pain, or fever.
Before taking this medication, you must consult your physician.
Advil may increase the chances of suffering fatal heart attacks or strokes even if you suffer from any of the risk factors. Don’t take this medication immediately prior to or following the procedure for a heart bypass (coronary bypass grafts for the artery also known as CABG).
Advil can also trigger diarrhea or stomach ulcers, which can lead to death. These issues can happen at any time while taking this medication, particularly among older adults.
You shouldn’t make use of Advil If you’re sensitive to ibuprofen or if you’ve ever experienced an asthma attack or a severe allergic reaction following using aspirin or an NSAID.
Speak with a pharmacist or doctor for a recommendation on whether this medicine is suitable for you if you previously had:
- Heart disease hypertension, high cholesterol or diabetes smoking cigarettes;
- A stroke, heart attack, or blood clot
- stomach ulcers, bleeding or stomach ulcers;
- kidney or liver disease
- asthma or
- If you take aspirin to avoid a heart attack or stroke.
Consult your doctor prior to taking this medicine if are nursing or pregnant.
If you’re pregnant and you are taking Ibuprofen unless your physician tells that you should. Taking an NSAID in the final twenty weeks during pregnancy could result in serious kidney or heart issues in the baby who is not born and may cause complications during the pregnancy.
Never give Advil to children less than 2 years old without consulting medical professionals.
How to take Advil?
Utilize Advil exactly as it is stated on the label or as directed by your physician. Make sure you are taking the dosage that works for treating your illness.
Ibuprofen overdoses could cause damage to your stomach or your intestines. The maximum amount of ibuprofen adults can consume is 800 milligrams per dose, or 3200 mg daily (4 maximal doses).
The dosage of ibuprofen for children is determined by the weight and age that the kid is. Follow the dosage instructions given by Junior Strength Advil according to the weight and age that your kid is. Talk to a pharmacist or doctor If you have any concerns.
Advil is a medication that can be taken Advil along with your food or drink to help ease gastric upset.
shake your oral suspension (liquid) prior to you begin to measure the dosage. Utilize the dosing syringe that comes with or a dosage-monitoring device (not the kitchen spoon).
It is essential to chew the chewable tablet prior to when you take it in.
Keep the medicine at room temperature, far from heat and moisture. Make sure that you do not let the medicine in liquid form become frozen.
If I don’t take the dose?
Because Advil is only used for emergencies it is possible that you are not in a routine of taking your dose. Do not miss any doses in the event that it’s nearing the time to take the next dose. Do not take two doses in one go.
How do I react if take too much?
Take immediate medical attention or contact for help at the Poison Help line at 1-800-222-1222. Some symptoms of an overdose consist of vomiting, nausea, vomiting nausea, abdominal pains, sleepiness bloody or black stools, bleeding from the mouth of a shallow breathing pattern, and fainting. It could also be a sign of coma.
What to avoid
Consult a physician or pharmacist before taking other medicines to treat swelling, pain, fever, or other cold/flu-like symptoms. They may contain ingredients that are similar to Ibuprofen (such as aspirin ketoprofen, or naproxen).
Take aspirin only if your doctor advises you to.
If you take aspirin to stop strokes and heart attacks, taking Ibuprofen could reduce the effectiveness of aspirin at protecting blood vessels and your heart. If you are taking both medications you should take ibuprofen within 8 to 10 hours prior to or 30 minutes after taking aspirin (non-enteric coated form).
Beware of drinking alcohol. This can increase your chance of bleeding from your stomach.
Advil side effects
See a doctor immediately when you notice symptoms that you are experiencing an allergic reaction Advil (hives and breathing difficulties or swelling in your throat or face) or an extreme skin reaction (fever or burning eyes, sore throat and skin irritation, as well as an ailment that is purple or red with peeling and blisters).
Seek medical attention immediately If you are experiencing indications of an attack on your heart or stroke: chest pain spreading into your shoulder or jaw and sudden sensation of numbness or weakness of one area of your body, slurred speech leg swelling, or feeling short of breath.
Stop taking Advil and contact your doctor immediately if you are suffering from:
- Vision changes;
- shortness of breath
- swelling or rapid weight gain
- a skin rash, regardless of however mild;
- symptoms that stomach blood is bleeding and tarry or bloody stool, coughing vomit or blood that appears like coffee grounds
- liver issues nausea, stomach pain, upper Itching, fatigue similar to flu symptoms, loss of appetite dark urine, clay-colored stool, jaundice (yellowing of the eyes or skin);
- Low red blood cell count (anemia) – pale skin, feeling lightheaded and short-of breath high heart rate, trouble concentration or
- kidney issues There is no or little urine, pain or difficult urine, swelling of your ankles and feet, and feeling tired or feeling sluggish.
Common Advil side effects can include:
- nausea, vomiting, gas;
- bleeding or
- dizziness, headache.
This isn’t an exhaustive list of possible side effects, and other side effects could occur. Contact your doctor to seek medical advice on the effects. You can report any adverse reactions to the FDA at 1-800-FDA-1088.
Keep all medicines away from the reach of children. Do not give your medication to anyone else and make sure you use Advil only in the manner that is prescribed.
Always consult your doctor to confirm that the information provided on this site is appropriate to your specific situation.